Alert archive / South Dakota / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Sioux Falls, SD

February 22, 20074 states

NWS Sioux Falls, SD issued this winter storm watch at Feb 22, 2007, 3:51 PM CST for 4 states. It took effect at Feb 23, 2007, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 3:51 PM CST (21:51 UTC)
In effect from
Feb 23, 2007, 6:00 PM CST
Expired
Feb 23, 2007, 3:52 AM CST
In force
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 222151
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CST THU FEB 22 2007

.LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS ON SATURDAY AND
MOVE INTO THE GREAT LAKES ON SUNDAY. FREEZING RAIN AND SNOW WILL
DEVELOP FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA ON
FRIDAY NIGHT...WITH RAIN FARTHER SOUTH AND WEST. AS COLD AIR MOVES
INTO THE AREA ON SATURDAY...PRECIPITATION WILL GRADUALLY CHANGE TO
FREEZING RAIN AND THEN SNOW FROM WEST TO EAST. PRECIPITATION
SHOULD BE ALL SNOW IN NORTHWEST IOWA BY SATURDAY EVENING. THERE IS
THE POTENTIAL FOR SIGNIFICANT ICING NORTH OF INTERSTATE 90 ON
FRIDAY NIGHT AND SATURDAY. THERE WILL ALSO BE THE POTENTIAL FOR
HEAVY SNOWFALL SATURDAY AND SATURDAY NIGHT ACROSS THE ENTIRE AREA.

IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-055-056-
230600-
/O.NEW.KFSD.WS.A.0002.070224T0000Z-070226T0000Z/
OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...
FLANDREAU
351 PM CST THU FEB 22 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY AFTERNOON. 

FREEZING RAIN WILL DEVELOP ON FRIDAY NIGHT AND GRADUALLY CHANGE TO
SNOW BY SATURDAY MORNING. SNOW IS EXPECTED TO BECOME HEAVY AT
TIMES BY SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY
NIGHT...ESPECIALLY OVER SOUTHWEST MINNESOTA. THE SNOW EXPECTED TO
DIMINISH ON SUNDAY. WINDS WILL ALSO INCREASE TO 20 TO 30 MPH
SATURDAY NIGHT AND SUNDAY PRODUCING BLOWING SNOW. ICE ACCUMULATION
IN EXCESS OF ONE QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES
ARE POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

$$

SDZ050-052>054-057>066-068-069-230600-
/O.NEW.KFSD.WS.A.0002.070224T1200Z-070226T0000Z/
GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
351 PM CST THU FEB 22 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY AFTERNOON. 

PRECIPITATION WILL BEGIN AS RAIN ON FRIDAY NIGHT. AS COLDER AIR
MOVES IN ON SATURDAY MORNING...PRECIPITATION WILL CHANGE TO
FREEZING RAIN AND THEN TO SNOW BY MID AFTERNOON. THE SNOW IS
EXPECTED TO CONTINUE INTO SUNDAY MORNING. WINDS WILL ALSO INCREASE
ON SATURDAY NIGHT AND SUNDAY PRODUCING AREAS OF BLOWING
SNOW...ESPECIALLY IN OPEN AREAS. ICE ACCUMULATION UP TO ONE
QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH
THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071-230600-
/O.NEW.KFSD.WS.A.0002.070224T2000Z-070226T0000Z/
LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
351 PM CST THU FEB 22 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON. 

PRECIPITATION WILL BEGIN AS RAIN FRIDAY NIGHT AND CONTINUE INTO
SATURDAY. PRECIPITATION MAY BRIEFLY CHANGE TO FREEZING RAIN
BEFORE CHANGING TO SNOW SATURDAY AFTERNOON AND SATURDAY EVENING.
SNOW...HEAVY AT TIMES...WILL CONTINUE INTO EARLY SUNDAY MORNING.
SNOW WILL GRADUALLY COME TO AN END BY SUNDAY AFTERNOON. SNOWFALL
IN EXCESS OF 6 INCHES IS POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

SCHUMACHER
2 follow-up statements
000 
WWUS43 KFSD 230307
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CST THU FEB 22 2007

.LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS ON SATURDAY
AND MOVE INTO THE GREAT LAKES ON SUNDAY. FREEZING RAIN AND SNOW
WILL DEVELOP FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST
MINNESOTA ON FRIDAY NIGHT...WITH RAIN FARTHER SOUTH AND WEST. AS
COLD AIR MOVES INTO THE AREA ON SATURDAY...PRECIPITATION WILL
GRADUALLY CHANGE TO FREEZING RAIN AND THEN SNOW FROM WEST TO
EAST. PRECIPITATION SHOULD BE ALL SNOW IN NORTHWEST IOWA BY
SATURDAY EVENING. THERE IS THE POTENTIAL FOR SIGNIFICANT ICING
NORTH OF INTERSTATE 90 ON FRIDAY NIGHT AND SATURDAY. THERE WILL
ALSO BE THE POTENTIAL FOR HEAVY SNOWFALL SATURDAY AND SATURDAY
NIGHT ACROSS THE ENTIRE AREA.

IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-055-056-
231115-
/O.CON.KFSD.WS.A.0002.070224T0000Z-070226T0000Z/
OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...
FLANDREAU
907 PM CST THU FEB 22 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY AFTERNOON. 

FREEZING RAIN WILL DEVELOP ON FRIDAY NIGHT AND GRADUALLY CHANGE
TO SNOW ON SATURDAY. SNOW IS EXPECTED TO BECOME HEAVY AT TIMES BY
SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT... ESPECIALLY
OVER SOUTHWEST MINNESOTA. THE SNOW EXPECTED TO DIMINISH ON SUNDAY.
WINDS WILL ALSO INCREASE TO 20 TO 30 MPH SATURDAY NIGHT AND SUNDAY
PRODUCING BLOWING SNOW. ICE ACCUMULATION IN EXCESS OF ONE QUARTER
INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH THIS
STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

$$

SDZ050-052>054-057>066-068-069-231115-
/O.CON.KFSD.WS.A.0002.070224T1200Z-070226T0000Z/
GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
907 PM CST THU FEB 22 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY AFTERNOON. 

PRECIPITATION WILL BEGIN AS RAIN ON FRIDAY NIGHT. AS COLDER AIR
MOVES IN ON SATURDAY MORNING...PRECIPITATION WILL CHANGE TO
FREEZING RAIN AND THEN TO SNOW IN THE AFTERNOON. THE SNOW IS
EXPECTED TO CONTINUE INTO SUNDAY MORNING. WINDS WILL ALSO INCREASE
ON SATURDAY NIGHT AND SUNDAY PRODUCING AREAS OF BLOWING
SNOW...ESPECIALLY IN OPEN AREAS. ICE ACCUMULATION UP TO ONE
QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH
THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

$$

IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071-231115-
/O.CON.KFSD.WS.A.0002.070224T2000Z-070226T0000Z/
LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
907 PM CST THU FEB 22 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON. 

PRECIPITATION WILL BEGIN AS RAIN FRIDAY NIGHT AND CONTINUE INTO
SATURDAY. PRECIPITATION MAY BRIEFLY CHANGE TO FREEZING RAIN
BEFORE CHANGING TO SNOW LATER SATURDAY AFTERNOON AND SATURDAY
EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO EARLY SUNDAY
MORNING. SNOW WILL GRADUALLY COME TO AN END BY SUNDAY AFTERNOON.
SNOWFALL IN EXCESS OF 6 INCHES IS POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
000 
WWUS43 KFSD 230952
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
352 AM CST FRI FEB 23 2007

.AN INTENSE AREA OF LOW PRESSURE WILL MOVE FROM EASTERN COLORADO
FRIDAY NIGHT...ACROSS THE CENTRAL PLAIN ON SATURDAY AND SATURDAY 
NIGHT. FREEZING RAIN AND SNOW WILL DEVELOP FROM EAST CENTRAL SOUTH
DAKOTA INTO SOUTHWEST MINNESOTA ON FRIDAY NIGHT...WITH RAIN
FARTHER SOUTH. AS COLD AIR MOVES INTO THE REMAINDER AREA ON
SATURDAY...PRECIPITATION WILL GRADUALLY CHANGE TO FREEZING RAIN
AND THEN SNOW. THIS SYSTEM WILL CREATE THE POTENTIAL FOR HEAVY
SNOWFALL SATURDAY AND SATURDAY NIGHT ACROSS THE ENTIRE AREA.

IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-055-056-
231800-
/O.UPG.KFSD.WS.A.0002.070224T0000Z-070226T0000Z/
/O.NEW.KFSD.WS.W.0002.070224T0000Z-070226T0000Z/
OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...
FLANDREAU
352 AM CST FRI FEB 23 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

FREEZING RAIN AND SNOW WILL DEVELOP FRIDAY NIGHT...GRADUALLY CHANGE
TO ALL SNOW ON SATURDAY. SNOW IS EXPECTED TO BE HEAVY AT TIMES BY
SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT...ESPECIALLY
OVER SOUTHWEST MINNESOTA. WINDS WILL INCREASE TO 20 TO 30 MPH
SATURDAY NIGHT AND SUNDAY... PRODUCING BLOWING AND DRIFTING SNOW.
ICE ACCUMULATIONS OF UP ONE QUARTER INCH ARE POSSIBLE...WHILE
SNOWFALL AMOUNTS OF 6 TO 10 INCHES ARE LIKELY WITH THIS STORM. 
SNOW WILL TAPER OFF ON SUNDAY AS LOW PRESSURE EXITS THE AREA.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

SDZ050-052>054-057>066-068-069-231800-
/O.UPG.KFSD.WS.A.0002.070224T1200Z-070226T0000Z/
/O.NEW.KFSD.WS.W.0002.070224T1200Z-070226T0000Z/
GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
352 AM CST FRI FEB 23 2007

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM CST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

PRECIPITATION WILL BEGIN AS RAIN ON FRIDAY NIGHT....BUT AS COLDER
AIR MOVES IN ON SATURDAY MORNING...PRECIPITATION WILL CHANGE TO
FREEZING RAIN...AND THEN TO SNOW IN THE AFTERNOON. SNOW WILL
CONTINUE INTO SUNDAY MORNING. WINDS WILL ALSO INCREASE ON SATURDAY
NIGHT AND SUNDAY PRODUCING AREAS OF BLOWING SNOW. ICE
ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE TENTH OF
INCH...HOWEVER SNOWFALL AMOUNTS OF 6 TO 10 INCHES ARE LIKELY WITH
THIS STORM. SNOW WILL TAPER OFF ON SUNDAY AS LOW PRESSURE EXITS
THE AREA.


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071-231800-
/O.UPG.KFSD.WS.A.0002.070224T2000Z-070226T0000Z/
/O.NEW.KFSD.WS.W.0002.070224T2000Z-070226T0000Z/
LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
352 AM CST FRI FEB 23 2007

...WINTER STORM WARNING IN EFFECT FROM 2 PM SATURDAY TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 6 PM CST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

PRECIPITATION WILL BEGIN AS RAIN FRIDAY NIGHT AND CONTINUE INTO
SATURDAY. PRECIPITATION MAY BRIEFLY CHANGE TO FREEZING RAIN BEFORE
CHANGING TO SNOW LATER SATURDAY AFTERNOON AND SATURDAY EVENING.
SNOW...HEAVY AT TIMES...WILL CONTINUE INTO EARLY SUNDAY MORNING.
SNOW WILL GRADUALLY COME TO AN END BY SUNDAY AFTERNOON AS LOW
PRESSURE EXITS THE AREA. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS
THAN ONE TENTH OF AN INCH...HOWEVER SNOWFALL AMOUNTS OF 6 TO 10
INCHES ARE EXPECTED WITH THIS STORM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

LIEBL

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Feb 21, 9:05 PM CST, 18 hours 46 minutes earlier.

Area forecast discussion, Feb 21, 9:05 PM CST, 18 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CST WED FEB 21 2007

.DISCUSSION...
WEAK SECONDARY CDFNT ALONG I90 AND WL CONT TO MOVE S TONIGHT. SOME
PATCHY CLOUDS AROUND 2KFT WL SWING SEWD ACRS SW MN AND ADJACENT
AREAS TONIGHT AND WENT WITH PC THERE. TEMPS WL FALL BEHIND THIS FNT
AND LOWS WL DROP INTO TEENS TO LOWER 20S. FOG MAY NOT OCCUR TONIGHT
ESPEC ERN CWA BECAUSE OF MIXING BEHIND FNT.

.PREV DISCUSSION
PER SURFACE OBS AND 6 HOUR PRESSURE RISES...WEAK COLD FRONT
CURRENTLY ALONG THE FAR SOUTHEASTERN EDGES OF OUR CWA AND CONTINUING
TO PUSH EASTWARD.  THIS FEATURE WILL BRING A LITTLE COOLER
TEMPERATURES FOR TONIGHT AND TOMORROW. WITH SURFACE HIGH PRESSURE
BECOMING SITUATED DIRECTLY OVER OUR AREA TONIGHT...WINDS WILL BECOME
LIGHT AFTER MIDNIGHT...AND WITH ONLY A FEW HIGH CLOUDS STREAMING
OVER THE REGION...AND HIGH SURFACE MOISTURE WITH MELTING SNOW...WILL
MOST LIKELY SEE PATCHY FOG AGAIN EARLY ON THURSDAY MORNING.  AS HIGH
PRESSURE PUSHES EASTWARD ON THURSDAY...LOW LEVEL FLOW WILL TURN FROM
THE SOUTH BY THURSDAY EVENING...WITH LOW TO MID LEVEL WAA REALLY
GETTING CRANKED UP ON THURSDAY NIGHT AND FRIDAY. WITH ISENTROPIC
UPGLIDE OVER THE REGION...COULD SEE SOME DRIZZLE DEVELOP FROM WEST
TO EAST OVER THE CWA IN THE EARLY HOURS OF FRIDAY...THEN PUSHING
ACROSS THE AREA THROUGH THE DAY ON FRIDAY.  LOOKS LIKE TEMPERATURES
WILL BE COLD ENOUGH ON FRIDAY MORNING THAT ANY DRIZZLE THAT OCCURS
WILL BE IN THE FROZEN FORM EARLY ON.

OUR ATTENTION THEN TURNS TO THE STRONG WINTER STORM EXPECTED TO HIT
THE REGION FOR THE WEEKEND. AS WOULD BE EXPECTED THIS FAR
OUT...MODELS STILL HAVING A HARD TIME PINNING DOWN THE EXACT PATH OF
THE LOW PRESSURE.  HAVE ELECTED TO DISCARD THE NAM SOLUTION AS IT
SEEMS TOO FAR SOUTH AND TOO FAST. THE GFS ALSO SEEMS A LITTLE TOO
FAR SOUTH...WITH THE 18Z RUN COMING IN EVEN FARTHER TO THE
SOUTH...AND MUCH COLDER THAN THE OTHER MODELS.  FOR THESE
REASONS...HAVE LEANED MORE CLOSELY TO THE ECMWF SOLUTION.  WITH THAT
THOUGHT IN MIND...PRECIPITATION BREAKS OUT ON FRIDAY EVENING...WITH
MOST OF THE PRECIPITATION REMAINING IN THE LIQUID FORM OVER MUCH OF
THE CWA WITH SURFACE AND LOWER BL TEMPERATURES ABOVE 0 C.  THE
EXCEPTIONS WILL BE OVER THE EXTREME NORTHERN ZONES WHERE SURFACE
TEMPS MAY GET COLD ENOUGH DURING THE VERY EARLY MORNING HOURS OF
SATURDAY THAT SOME FREEZING RAIN MAY OCCUR.  WITH STRONGLY WEIGHTED
ECMWF TYPE THERMAL PROFILES IN MIND...PRECIPITATION LOOKS TO
TRANSITION TO SNOW FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA DURING
THE DAY ON SATURDAY...WITH THE FAR SOUTHEASTERN ZONES REMAINING
MOSTLY RAIN INTO THE LATE AFTERNOON.  WITH A TROWAL STRUCTURE
DEVELOPING OVER THE REGION LATER ON SATURDAY...SNOW SHOULD REALLY
PICK UP ON SATURDAY NIGHT...BUT EXACTLY WHERE THE HEAVIEST SNOW SETS
UP WILL AGAIN BE THE PUZZLE TO SOLVE...DEPENDENT ON TRACK OF THE
STORM.

IN THE EXTENDED RANGE...BY SUNDAY...CERTAINLY WL BE ALL SNOW AND
SHUD FEATURE GRADUAL SPINDOWN OF SAT NIGHT INTENSE TROWAL SNOWBAND.
HYPOTHESIZE THAT MOST INTENSE PCPN LOCATED SOMEWHERE ALG AND W OF
I29 CORRIDOR EARLY MORNING ON NW EDGE OF DRY SLOT IN AXIS OF Q
VECTOR CONVERGENCE...ALG SHARP TROP BNDRY...WHICH WL PULL EWRD WITH
LARGE SCALE UPPER LOW. WNDS WL BE STRONGEST SUNDAY...MAINLY GUSTY 20
TO 35 MPH FROM JUST E OF THE I29 CORRIDOR AND WESTWARD. WITH LOSS OF
CURRENT SNOWCOVER...WORST CONDITIONS EXPECTED AT TIMES OF MOST
INTENSE FALLING SNOW. DYNAMICS SHEAR STEADILY EWRD...LEAVING NRN
STREAM SHEAR AXIS BACK THRU NERN SD. BY SUN NIGHT/MON...BAND OF 6-12
INCHES SNOWFALL WELL WITHIN REASON ERN SD INTO SW MN...ON CURRENT
ESTIMATES. MUCH WL DEPEND ON HOW QUICKLY CHANGEOVER OCCURS ON FRONT
END OF EVENT.

DEGREE OF UNCERTAINTY IN HOW FLOW REARRANGES AFTER WEEKEND SYSTEM
CAN BE SEEN IN DISTRIBUTION OF 00/06Z GFS ENSEMBLES...WITH SOME SLNS
WELL OVER 300M DIFFERENT WITHIN CLUSTER.  WL TREND TOWARD SFC RIDGING
BY TUE MORNING THRU HEART OF CWA...WITH POTENTIAL FOR BEST RADIATIVE
COOLING NIGHT...AND WENT JUST A BIT COLDER THAN GUIDANCE.  INSERTED
CHC FOR PRECIP ON TUE NIGHT/WED AS SEVERAL MEMBERS OF SUPERENSEMBLE
INDICATE SOME DEGREE OF TROUGH SLIDING BY...WITH FAIRLY STRONG LOW
TO MID LVL BNDRY.  TYPE COULD ALSO BE AN ISSUE DEPENDING ON DEGREE
OF WARMING ALFT...SO HEDGED NOW WITH R/S...BUT WINDOW OPEN FOR FZRA
AS WELL.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

JM/CHAPMAN
Hazardous weather outlook, Feb 22, 4:40 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0440 AM CST THU FEB 22 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0440 AM CST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRIZZLE AND FREEZING DRIZZLE IS EXPECTED TO DEVELOP ACROSS
SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA
FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO WARM INTO THE MID TO
UPPER 30S OVER MUCH OF THE AREA FRIDAY AFTERNOON...ENDING THE
THREAT OF FREEZING DRIZZLE...HOWEVER TEMPERATURES WILL LIKELY
REMAIN NEAR FREEZING MUCH OF THE DAY INTO SOUTHWEST MINNESOTA. AS
TEMPERATURES COOL FRIDAY NIGHT...FREEZING RAIN AND LIGHT SNOW IS
LIKELY...MAINLY NORTH OF INTERSTATE 90...WHILE LIGHT RAIN IS
GENERALLY ANTICIPATED SOUTH OF THE INTERSTATE.

AN INTENSE AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS
ON SATURDAY...BRINGING A CONTINUED THREAT OF WINTRY
PRECIPITATION. COLD AIR WILL BEGIN TO FILTER SOUTH SATURDAY
AFTERNOON...CHANGING PRECIPITATION TO SNOW ACROSS THE AREA BY
SATURDAY EVENING. SNOW WILL CONTINUE ACROSS THE AREA SATURDAY
NIGHT...AND MAY BE HEAVY AT TIMES. ALSO WINDS WILL INCREASE TO 20
TO 30 MPH...CAUSING BLOWING AND DRIFTING SNOW...AND REDUCED
VISIBILITIES...WHICH WILL MAKE TRAVELING DIFFICULT. SNOW WILL
TAPER OFF ON SUNDAY AS LOW PRESSURE EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

LIEBL

Nearby

Winter Storm Watches in South Dakota, 2007Winter Storm Watches in Iowa, 2007Winter Storm Watches in Minnesota, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.